Birth Control And Acne?!

30
Sort By

Dec 29, 2012

Maureen K.

I have problem with acne to, mine because hormonal & genetic. For the last 2 years I start my dermatologists meds and it works pretty good not awesome. I still get some acne on my periods and I do routine face facial every once a month. I did ask my doctor about using birth Controlpills but she didn't recommended it. I think the best way is you to go to the dermatologist and let them give you the best meds and treatment. it will cost a bit expensive but you will happy for it. and keep hygiene!! that's my ultimate secret for my badass acne ;) good Luck girl! xx

Dec 30, 2012

Juliana M.

Thanks for the advice! Ill be making an appointment with my doctor soon

Dec 30, 2012

Tori C.

Of course talk to your dr, but I would ask about lo Estrin. I used to pass out/throw up from cramps, now I just take a Motrin & am fine! Also, I didn't have bad skin but I see an improvement. & I have weight problems, & I didn't gain a pound. It actually has balanced my constant losing & gaining. Everyone is different, but a suggestion!

Dec 30, 2012

Chrissy S.

I would definitely talk to your doctor, but I went on birth control for acne and my awful skin cleared up a TON. Don't be discouraged if it takes a few weeks to see results, I was on it for a month before it made a difference but now I won't go off of it. It also helped with my cramps too :) 

Dec 30, 2012

Baleigh H.

I've been on the pill since I was 14 for adrenal hyperplasia. My terrible cramps disappeared and my acne calmed down a lot. It can help a bunch even if you're not sexually active. Talk to your doctor, and remember that different brands work differently for people.

Dec 30, 2012

Juliana M.

While on BC do you have to change your diet or fitness routine? Or does it not matter

Dec 30, 2012

Baleigh H.

No, but of course a good diet and healthy exercise will always make you look and feel a lot better. Exercise helps with cramps, while a healthy diet can clear up your skin.

Dec 30, 2012

Juliana M.

True! Thanks Baleigh :)

Dec 30, 2012

Ave M.

Lol it's not like its not going to work for your skin if you're not having sex. That doesn't even make sense.

I could never take birth control because of nasty side effects.

The weight gain thing is true. There are plenty of studies to back up the theory. Hormones can cause major weight gain. I gained 60lbs in a year when I was 17. Haven't taken anything since.

It may work it may not. But I'd try other things first!

Dec 30, 2012

Baleigh H.

Birth control pills put your hormones in check, which can clear your skin if your acne is hormonal. Studies have actually shown that the weight gain effect is no more than 5 lbs. My doctor confirmed this with me. Anyway, it could really help with PMS and a heavy flow as well. Just talk to your doctor. Get your thyroid checked as well, you might surprised with unstable hormone levels. That's how I got on birth control in the first place.

Dec 30, 2012

Alisa D.

this whole thread and the ridiculousness has made me want to leave this site entirely. this is not something to decide on from the internet. different things work for different people for different reasons. bc should not be the first thing you look at for anything other than bc. Talk to your doctor. bc, like any drug has many effects and many side effects. advice from anyone other than a trusted and trained professional that has a similar view on on life as you isn't giving you sound medical advice particular for you. if I had a dollar for every time I had bc pushed at me for everything other than bc, id be rich and sick as shit. but that is me and my body. my body does not like being forced to do anything. I can't use bc or epidurals or anything altering or inhibiting my natural albeit unordinary rhythm. please please seek advice from a trusted medical physician. and what I mean by that, is someone that takes into account what you are actually saying about your body, takes into account your beliefs, your understandings of your body, what you want the end result to be, what you are willing to do, what you are willing to use. do you even know what bc is made from and how? do you understand what it is doing to your body? do you know the actual long term effects on your body? these agree things you need to research in RELIABLE LEGITIMATE SOURCES not beautylish. THEN. after you think you have an understanding, talk to your parents then talk do your doctor. ASK QUESTIONS ASK QUESTIONS ASK QUESTIONS. 

Dec 30, 2012

Allison W.

Okay my dads a doctor and I get my info from him, Im currently in med school, and also I get info from my very own doctor. Its not like Im pulling my information outta the air like some idiot. Yes she should ask her own doctor but dont say we're (or at least Im) not a legitimate or reliable source. Thanks.

Dec 30, 2012

Clurra D.

I have had some pills that didn't make a difference and others that broke me out (some or a few, some for a few months). In the end, it always settles down once my hormones catch up. If you aren't sure what is normal for you, talk with your doctor. Otherwise, cleanse, moisturize, drink lots of water and wait till the frustration dies down - it will! (Personal experience)

Dec 31, 2012

Juliana M.

@Alisa that is good questions to ask myself and no I do not know all the answers and that is why I'm going to speak to my doctor before I do Or don't decide to take BC. I was just asking people's opinions and there personal experience with it 

Dec 31, 2012

Kristin S.

I honestly think bc does not work with acne bc befor I had got the shot I had no problems with acne n now I have it all over my face its horrible the best thing to do is to not touch your face my opinion (: hope it helps 

Log in or join now to add a comment.